Hail, Morgan
- When
- June 5, 3:30 PM CST
- Where
- Morgan County, 1 mi NW of Barnett
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.400, -92.683
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 5, 12:52 PM CST, 2 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 152 PM CDT THU JUN 5 2003 MAIN FOCUS WILL BE WITH PRECIPITATION CHANCES THROUGHOUT THE PERIOD. .SYNOPSIS... WATER VAPOR IMAGERY SHOWS SEVERAL STRONG SHORTWAVES EMBEDDED WITHIN THE BROAD CENTRAL US/CANADA TROUGH. PATTERN LITTLE CHANGED FROM YESTERDAY WITH TROUGH ACROSS THE CENTRAL U.S. AND RIDGES ALONG THE COASTS. ONE SIGNIFICANT SHORTWAVE WAS LOCATED ACROSS WESTERN COLORADO AND ANOTHER DROPPING SOUTHEAST ACROSS THE WESTERN DAKOTAS. SURFACE HIGH PRESSURE HAS SHIFTED TO THE EAST OF THE AREA AND A SOUTHEAST FLOW HAS RETURNED TO THE CWA. DEW POINTS HAVE CREEPED UPWARD OVER THE PAST 24 HOURS WITH READINGS RETURING TO THE MID TO UPPER 50S. HIGH CIRRUS SHIELD OVER THE AREA FROM THE CONVECTION TO THE SOUTHWEST...WITH A FEW LIGHT SHOWERS ACROSS THE SOUTHWEST CORNER. .FORECAST DISCUSSION... TWO SHORTWAVES ACROSS THE WESTERN HIGH PLAINS ARE EXPECTED TO MERGE IN THE PLAINS TONIGHT. ISENTROPIC LIFT INCREASES OVER THE AREA OVERNIGHT AND 850 MB 25-30KT JET SETS UP OVER THE CWA TONIGHT. AREA ALSO IN FAVORABLE LOCATION FOR ENHANCED LIFT FROM EXITING UPPER LEVEL JET STREAK. AVN HAS COME MORE IN LINE WITH ETA SOLUTION WITH TONIGHTS/FRIDAYS PRECIPITATION EVENT. HAVE INCREASED POPS TO CATEGORICAL TONIGHT ACROSS THE WESTERN HALF OF THE CWA AND LIKELYS IN THE EAST. EXPECTING ANY SEVERE STORMS TO BE ALONG THE FRONT THIS EVENING PRIOR TO SUNSET WEST OF THE CWA...DIMINISHING TO BELOW SEVERE LIMITS BEFORE ENTERING CWA TONIGHT. MAIN THREAT WILL BE WITH HEAVY RAINFALL AND HAVE HIGHLIGHTED THIS IN THE HAZARDOUS WEATHER OUTLOOK AND WILL ALSO MENTION IN ZONE FORECASTS. RAINFALL AMOUNTS OF A HALF TO THREE QUARTERS OF AN INCH WILL BE POSSIBLE WITH THIS SYSTEM. SYSTEM SHOULD MOVE THROUGH THE AREA ON FRIDAY AND WILL KEEP LIKELY POPS GOING ACROSS THE CWA ON FRIDAY. SOME SEVERE STORMS MAY BE POSSIBLE ALONG AND AHEAD OF THE FRONT IN EASTERN MISSOURI FRIDAY AFTERNOON...HOWEVER MORNING RAIN AND CLOUD COVER SHOULD PUT A LIMIT ON AFTERNOON HEATING AND INSTABILITY. EXPECT SOME CLEARING FRIDAY NIGHT INTO SATURDAY WITH CLOUD INCREASING BY AFTERNOON SATURDAY AHEAD OF THE NEXT SHORTWAVE CURRENTLY DROPPING SOUTHEAST OUT OF ALBERTA. ETA AND AVN CONTINUE TO SHOW SPEED DIFFERNCES WITH THIS FEATURE WITH THE ETA PUSHING THIS SYSTEM THROUGH MUCH QUICKER. HAVE OPTED FOR THE FASTER ETA SOLUTION BRINGING IN PRECIPITATION SATURDAY NIGHT ACROSS THE AREA AND ENDING FROM WEST TO EAST ON SUNDAY. AS THIS FEATURE KICKS OFF TO THE EAST OF THE AREA BY SUNDAY NIGHT...FLOW WILL BECOME MORE ZONAL IN NATURE WITH RIDGING BREAKING DOWN OUT WEST. SHOULD SEE RISING HEIGHTS AND WARMER AIR MOVE BACK INTO THE AREA BY LATE MONDAY INTO THE LATER PART OF THE WEEK. ANOTHER UPPER LEVEL SHORTWAVE WILL MOVE INTO THE AREA BY TUESDAY NIGHT INTO WEDNESDAY AND WILL BRING THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA. PRELIMINARY GRIDS HAVE BEEN SENT. .SGF... .MO...NONE .KS...NONE LINDENBERG
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT THU JUN 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS WITH HEAVY RAIN AND SMALL HAIL. AREAS AFFECTED AND TIMING: SOUTH AND WEST OF A BRANSON TO NEVADA LINE THIS AFTERNOON AND ACROSS THE ENTIRE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS TONIGHT. DISCUSSION: AN UPPER LEVEL DISTURBANCE WILL DROP SOUTHEAST OUT OF THE PLAINS AND INTO THE MISSISSIPPI VALLEY REGION OVER THE NEXT 24 HOURS. MEANWHILE...MOISTURE WILL CONTINUE TO PUSH NORTH FROM THE GULF OF MEXICO AS THE HIGH PRESSURE IN THE LOWER LEVELS OF THE ATMOSPHERE SHIFTS TO THE EAST. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO OVERSPREAD THE ENTIRE AREA TONIGHT. SOME OF THESE STORMS MAY PRODUCE HEAVY RAINFALL WITH A HALF INCH TO THREE QUARTERS OF AN INCH EXPECTED. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...HOWEVER SOME SMALL HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS. ADDITIONAL INFORMATION: (DELETE IF NOT REQUIRED...SUCH AS WARNINGS AND ROAD IMPACTS) .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE UNSETTLED UPPER LEVEL PATTERN LOOKS TO CONTINUE INTO THE MIDDLE PART OF NEXT WEEK. THE SYSTEM THAT MOVES IN ON TONIGHT SHOULD CONTINUE ACROSS THE AREA ON FRIDAY WITH SHOWERS AND THUNDERSTORMS ENDING BY LATE AFTERNOON. ANOTHER UPPER LEVEL STORM SYSTEM IS EXPECTED TO MOVE IN LATE SATURDAY AND INTO SATURDAY NIGHT WITH ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. YET ANOTHER UPPER LEVEL SYSTEM IS SLATED FOR WEDNESDAY IN THE UPCOMING WORK WEEK...WITH ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. AT THIS TIME THE STRONGEST SYSTEM LOOKS TO ARRIVE SATURDAY NIGHT WHEN STORMS MAY APPROACH OR REACH SEVERE CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF LINDENBERG
The Springfield radar (KSGF), 144 km away, was scanning. The volume nearest the first event began at 21:30 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364133.